Was on celexa for about 10 years. Recently weaned myself off and have been very weepy, crying easily. Should I give it more time or go back on. Also having headaches.
Hello Sue L. Just curious why you stopped taking it. You are going through withdrawal and might be for some time to come. Your body is asking for a drug that it has been given for a long time. It is entirely up to you. If you believe that you can put up with the side effects, then do so. If you feel that the depression and sadness is too much, better to be on safe side, caution and either take the Celexa or a another antidepressant to replace it with. Regards, pledge
Dear Sue L,
I cannot tell you the number of times that I have stopped my antidepressant because of the same reason, and a couple of more. I had quite a bit of drama, trauma, and abuse for the biggest part of my life. I was diagnosed very young with depression among other things. As I got older I told myself I didn't need medication anymore, and would stop my meds. Things would immediately crumble every time. Unstopable crying, feelings of worthlessness... a whole lot of things. I can tell you that I am 41 now, and I know what will happen if I stop taking my medication/medications. I've put my thick headed self through it too many times to go through it again. I understand not wanting to take medication. But I also understand mental illness, and it doesn't just go away. It has to be treated like any other kind of illness. It took me a long time to come to grips with that. If you continue to feel this way... you should probably get back on it, would be my thought. I just want you to feel better, and feeling the way you do now is no way to live if you don't have to. Take care of yourself and know that there are a lot of people with the same issue, and feel the same way you do. It isn't an easy thing, but at least it can be controlled. I wish you nothing but peace and happiness. Good luck with your decision, and we're here if you need us. Take care. Ruth
Hi SueL... your QUALITY of life is what's MOST IMPORTANT here... I recently went off of my celexa daily dose of 40mg for no other good reason then that I was tired of taking so many meds for all these years & well, it was a nightmare... after 6 days, all I could do was cry & cry... so I went right back on it & I'm doing fine now! Pls reconsider going back on it if it wasn't doing your body any harm... you are worth it!! Take care of yourself!! (-:
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Sep 2009 • 4 answers
Posted 13 Feb 2011 • 3 answers
Posted 4 Apr 2011 • 2 answers
Posted 17 May 2012 • 3 answers
Posted 20 Feb 2016 • 1 answer